MAUDE Adverse Event Report: SEE H.10 MICRUSPHERE XL 5MMX14CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSPHERE XL 5MMX14CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SSR100514-20
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The patient identifier is not known.The patient¿s age is not known.The patient's weight is not known.(b)(4).Concomitant med products: stryker, sl-10 microcatheter, detachment cable.The initial reporter phone and email are not available.(b)(4).The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure for an aneurysm at the middle cerebral artery, the physician deployed the micrusphere xl 5 mm x 14 cm (ssr10051420 / s14107) through a stryker sl-10 microcatheter.The coil formed a good basket inside the aneurysm.When the physician connected the detachment cable and pressed the button on the detachment control box, the coil did not detach.Several attempts were made but the coil failed to detach.The physician removed the coil and deployed another 5x14 micrusphere and the successfully detach the coil on the first attempt using the same detachment cable.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[additional information]: the healthcare professional reported that during the coil embolization procedure for an aneurysm at the middle cerebral artery, the physician deployed the micrusphere xl 5mm x 14cm (ssr10051420/s14107) through a stryker sl-10 microcatheter.The coil formed a good basket inside the aneurysm.When the physician connected the detachment cable and pressed the button on the detachment control box, the coil did not detach.Several attempts were made but the coil failed to detach.The physician removed the coil which was still attached to the delivery system.The physician deployed another coil, a micrusphere 5x14 using the same microcatheter and the successfully detach the coil on the first attempt using the same detachment cable.It was confirmed that the coil delivery system was prepped without any difficulty.There was no report of any patient injury or complication.The event did not result in any significant delay in the procedure.Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.
 
Additional Manufacturer Narrative
(b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[complaint conclusion]: the healthcare professional reported that during the coil embolization procedure for an aneurysm at the middle cerebral artery, the physician deployed the micrusphere xl 5mm x 14cm ((b)(4)/ (b)(4)) through a stryker sl-10 microcatheter.The coil formed a good basket inside the aneurysm.When the physician connected the detachment cable and pressed the button on the detachment control box, the coil did not detach.Several attempts were made but the coil failed to detach.The physician removed the coil which was still attached to the delivery system.The physician deployed another coil, a micrusphere 5x14 using the same microcatheter and the successfully detach the coil on the first attempt using the same detachment cable.It was confirmed that the coil delivery system was prepped without any difficulty.There was no report of any patient injury or complication.The event did not result in any significant delay in the procedure.Investigation summary: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is located in the translucent introducer sheath.A section of device positioning unit (dpu) core wire protrudes from the skive of the translucent introducer sheath.The dpu core wire is bent approximately 17 cm and 61 cm from the proximal end.The green introducer is compressed.The ball tip is intact.There is blood on the embolic coil.The embolic coil is stretched.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.There is blood in the translucent introducer sheath at the point where the dpu core wire protrudes.The protrusion of the dpu core wire extends to the resheathing tool.The v-notch of the resheathing tool is fractured.An attempt was made to advance the embolic coil out of the introducer to visualize the rh coil.The embolic coil could not be advanced or retracted.The resistance of the device was measured with multimeter 70042-04d.Resistance measured 51.3 , which is within the specification range of 48.5 ¿ 56.0 per pic-cspec51457 rev.7.The device was connected to lab detachment control box dcb000005-00 (dcb) f79684 with enpower control cable c10702 and the power was turned on.The system ready light illuminated.Detachment cannot be attempted because the embolic coil cannot be advanced out of the introducer.A review of manufacturing documentation associated with this lot (s14107) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of failure to detach is not confirmed.While the embolic coil is attached to the returned device, the resistance of the device tested within specification and the system ready light illuminated when it was connected to the dcb.Detachment could not be tested because of damage to the embolic coil and introducer that prevents the embolic coil from advancing out of the introducer.Because the embolic coil could not be advanced out of the introducer, the condition of the distal outer sheath over the rh coil could not be directly observed.Thus, it could not be determined whether the rh coil had heated.Heating of the rh coil would be indicative of a detachment cycle having been initiated.The compression of the green introducer, bends in the dpu core wire, and the stretched embolic coil are indicative of the application of excessive force to the device.The compression of the green introducer may have been due to over-tightening of the rotating hemostatic valve (rhv).The ifu (lcn (b)(4) rev.C) cautions against over-tightening the rhv around the introducer, as it may damage the introducer and/or the embolic coil.If the rhv was over-tightened, then it may have provided resistance to advancement and/or retraction of the embolic coil.Application of force during advancement would cause bending of the dpu core wire, and application of force during retraction could cause stretching of the embolic coil.The protrusion of the dpu core wire could have occurred as a result of application of excessive force while advancing the device, or it could have occurred during retraction and resheathing of the device.The v-notch fracture indicates that the device was not properly unlocked.The ifu instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool, and may cause damage to the embolic coil or protrusion of the dpu core wire.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSPHERE XL 5MMX14CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7394668
Report Number2954740-2018-00506
Device Sequence Number16226788
Product Code KRD
UDI-Device Identifier00878528009931
UDI-Public(01)00878528009931(11)170511(17)220430(10)S14107
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberSSR100514-20
Device Catalogue NumberSSR10051420
Device Lot NumberS14107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer03/19/2018
03/19/2018
03/19/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date05/01/2018
05/17/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1